Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

April 21, 2011Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 21, 2011, 12:50 AM CDT for Pushmataha County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2011, 12:50 AM CDT (05:50 UTC)
Expired
Apr 21, 2011, 1:15 AM CDT
In force
25 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WWUS84 KTSA 210550
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CDT THU APR 21 2011

OKZ049-076-210615-
LE FLORE OK-PUSHMATAHA OK-
1250 AM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE AND NORTHEASTERN PUSHMATAHA

AT 1250 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF NASHOBA...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA...HONOBIA...KIAMICHI AND
ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3458 9536 3469 9507 3469 9506 3470 9505
      3475 9493 3454 9482 3450 9495 3451 9504
      3448 9503 3441 9528
TIME...MOT...LOC 0550Z 240DEG 33KT 3454 9521

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 20, 11:54 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 20, 11:54 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT WED APR 20 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT KMLC AND POSSIBLY
KFSM DURING THE FIRST FEW HOURS OF THE FORECAST PERIOD. MORE
ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE FURTHER NORTH
OVERNIGHT BUT THE CHANCES ARE TOO LOW TO MENTION IN THE TAF. MVFR
CEILINGS WILL SPREAD ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST
LATER TONIGHT AND THURSDAY MORNING AND REMAIN FOR THE REST OF THE
FORECAST PERIOD. ANOTHER ROUND OF SHOWERS AND STORMS APPEARS
LIKELY LATE THURSDAY MORNING INTO THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 854 PM CDT WED APR 20 2011/

..UPDATE...

DISCUSSION...

SHOWERS AND THUNDERSTORMS HAVE BEEN BACKBUILDING JUST NORTH OF THE
RED RIVER INTO PORTIONS OF CHOCTAW AND PUSHMATAHA COUNTIES DURING
THE LAST HOUR OR TWO. GREATEST CONVECTIVE COVERAGE PRIOR TO 06Z
SHOULD REMAIN ACROSS SOUTHEAST OKLAHOMA AND POSSIBLY INTO WEST
CENTRAL ARKANSAS. AS THE LLJ EXPANDS NORTHWARD SO WILL THE
CONVECTION. WILL KEEP THINGS DRY ACROSS PARTS OF NORTHEAST
OKLAHOMA AND BACK OFF ON POPS ACROSS THE REST OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS UNTIL AFTER 06Z. ONLY MADE MINOR
ADJUSTMENTS TO THE POPS AFTER 06Z. ANY SEVERE THREAT STILL LOOKS
TO BE LARGE HAIL. TWEAKED HOURLY DEW POINTS AND WINDS ACCORDING TO
LATEST OBS...AND ALSO MADE MINOR ADJUSTMENTS TO THE SKY GRIDS. MIN
TEMPERATURES LOOK GOOD...ESPECIALLY WITH LOW CLOUDS EXPANDING
NORTHWARD THIS EVENING. UPDATED PRODUCTS WILL BE OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Apr 20, 4:53 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT WED APR 20 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 PM CDT WED APR 20 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...MID EVENING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS LATE THIS AFTERNOON AND INTO
THE EVENING. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE TONIGHT
IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. WHILE ORGANIZED
SEVERE WEATHER IS NOT EXPECTED...A LIMITED SEVERE THREAT WILL
EXIST WITH TONIGHTS STORMS...WITH LARGE HAIL BEING THE PRIMARY
CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
SEVERE THUNDERSTORM POTENTIAL WILL INCREASE THURSDAY AND
THURSDAY NIGHT AS A STALLED FRONTAL BOUNDARY OVER TEXAS SLOWLY
LIFTS NORTHWARD INTO OKLAHOMA AND ARKANSAS.

A SHORTWAVE TROUGH IS EXPECTED TO MOVE THROUGH THE CENTRAL PLAINS
ON FRIDAY. IN RESPONSE TO THIS SYSTEM...A COLD FRONT WILL SURGE
SOUTHEAST INTO OKLAHOMA...AND INTERSECT A DRYLINE OVER THE
CENTRAL PART OF THE STATE. STORMS ARE EXPECTED TO DEVELOP ALONG
THE FRONT AND DRYLINE...SOME OF WHICH COULD BECOME SEVERE WITH
LARGE HAIL AND ISOLATED TORNADOES POSSIBLE.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE
FRONTAL BOUNDARY STALLS OVER THE REGION.

ANOTHER STRONG UPPER LEVEL STORM IS EXPECTED TO REACH INTO THE
PLAINS ON MONDAY...WITH WIDESPREAD ORGANIZED SEVERE STORMS
POSSIBLE ALONG THE DRYLINE AND COLD FRONT BY MONDAY
AFTERNOON...CONTINUING INTO THE NIGHTTIME HOURS. SMALL CHANCES FOR
STORMS WILL LINGER OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS INTO TUESDAY MORNING BEFORE ENDING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 21, 12:16 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CDT THU APR 21 2011

OKZ049-073-210545-
PITTSBURG OK-PUSHMATAHA OK-
1216 AM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG AND NORTHWESTERN PUSHMATAHA

AT 1216 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
EUBANKS...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STANLEY...EUBANKS AND DUNBAR.

LAT...LON 3451 9579 3452 9578 3452 9568 3460 9568
      3469 9551 3469 9546 3452 9533 3432 9579
TIME...MOT...LOC 0516Z 239DEG 29KT 3443 9577

LACY
Special weather statement, Apr 21, 12:17 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT THU APR 21 2011

OKZ049-075-076-210545-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
1217 AM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN LATIMER

AT 1218 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF CLAYTON...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO...TALIHINA...CLAYTON...
TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3488 9490 3468 9477 3447 9531 3463 9541
TIME...MOT...LOC 0518Z 241DEG 34KT 3460 9525

LACY
Special weather statement, Apr 21, 12:25 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT THU APR 21 2011

OKZ049-053-210600-
CHOCTAW OK-PUSHMATAHA OK-
1225 AM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA

AT 1225 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
KENT...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SOPER...KENT...SPEER...ANTLERS...
DELA...RATTAN...CLOUDY...FINLEY...SNOW AND KELLOND.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3401 9569 3415 9583 3417 9580 3417 9579
      3418 9579 3445 9541 3428 9524
TIME...MOT...LOC 0525Z 232DEG 31KT 3414 9567

LACY
Special weather statement, Apr 21, 12:50 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CDT THU APR 21 2011

OKZ049-076-210615-
LE FLORE OK-PUSHMATAHA OK-
1250 AM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE AND NORTHEASTERN PUSHMATAHA

AT 1250 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF NASHOBA...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA...HONOBIA...KIAMICHI AND
ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3458 9536 3469 9507 3469 9506 3470 9505
      3475 9493 3454 9482 3450 9495 3451 9504
      3448 9503 3441 9528
TIME...MOT...LOC 0550Z 240DEG 33KT 3454 9521

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:16 AM CDTSpecial Weather StatementTSAPushmataha29 min
Apr 21, 12:17 AM CDTSpecial Weather StatementTSALatimer28 min
Apr 21, 12:25 AM CDTSpecial Weather StatementTSAPushmataha35 min
Apr 21, 12:55 AM CDTSpecial Weather StatementTSALeFlore35 min
Apr 21, 12:23 PM CDTSpecial Weather StatementTSASequoyah37 min
Apr 21, 12:28 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah47 min
Apr 21, 12:47 PM CDTSpecial Weather StatementTSACherokee43 min
Apr 21, 1:06 PM CDTSevere Thunderstorm WarningTSAAdair39 min
Apr 21, 1:14 PM CDTSpecial Weather StatementTSAPushmataha46 min
Apr 21, 1:24 PM CDTSpecial Weather StatementTSALatimer51 min
Apr 21, 1:48 PM CDTSevere Thunderstorm WarningTSAPushmataha42 min
Apr 21, 2:11 PM CDTSevere Thunderstorm WarningTSAPushmataha19 min
Apr 21, 2:23 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers52 min
Apr 21, 2:30 PM CDTSevere Thunderstorm WarningTSAPushmataha45 min
Apr 21, 2:55 PM CDTSevere Thunderstorm WarningTSACraig, Rogers23 min
Apr 21, 2:56 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah34 min
Apr 21, 3:08 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha52 min
Apr 21, 3:17 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa25 min
Apr 21, 3:56 PM CDTSevere Thunderstorm WarningTSALeFlore49 min
Apr 21, 5:12 PM CDTSpecial Weather StatementTSALeFlore33 min
Apr 21, 5:21 PM CDTSevere Thunderstorm WarningTSALeFlore39 min
Apr 21, 11:34 AM CDTSpecial Weather StatementTSAPolk26 min
Apr 21, 1:40 PM CDTSevere Thunderstorm WarningTSABenton, Washington50 min
Apr 21, 1:54 PM CDTSevere Thunderstorm WarningTSABenton, Washington51 min
Apr 21, 2:18 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington57 min
Apr 21, 2:24 PM CDTSevere Thunderstorm WarningTSABenton29 min
Apr 21, 3:26 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington24 min
Apr 21, 3:46 PM CDTSpecial Weather StatementTSABenton29 min
Apr 21, 6:02 PM CDTSpecial Weather StatementTSASebastian28 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.